Florida, 2015

Flood and Hail in Florida, June 23, 2015

June 23, 2015 · NWS JAX · 17 events in 4 counties and zones

A surface trough meandered over southeast Georgia with a prevailing WSW flow in place. An unstable environment combined with forcing from the sea breezes and the trough produced scattered severe storms in the afternoon with wet downbursts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface trough meandered over southeast Georgia with a prevailing WSW flow in place. An unstable environment combined with forcing from the sea breezes and the trough produced scattered severe storms in the afternoon with wet downbursts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 23, 1:16 PM EST, 29 minutes earlier.

Area forecast discussion, Jun 23, 1:16 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 PM EDT TUE JUN 23 2015

.NEAR TERM /THRU WEDNESDAY/...
SOMEWHAT DIFFERENT SCENARIO TODAY THAN THAT OF YESTERDAY...
WITH MUCH EARLIER ACTIVITY ACROSS SE GA TODAY ASSOCIATED WITH
MID- LEVEL VORT LOBE EXTENDING FROM COASTAL SE GA TO SUWANNEE
VALLEY REGION OF NE FL. MODEL GUIDANCE INDICATES THIS FEATURE WILL
SINK SLOWLY SOUTHWARD...AND WILL BE OVER OUR SE COUNTIES WED
AFTERNOON.

FOR THIS AFTERNOON...HAVE GRADUALLY DECREASED PRECIP POTENTIAL
INTERIOR SE GA WHILE INCREASING HOURLY POPS NE FL. DECENT W TO SW
LOW-LEVEL FLOW WILL KEEP EAST COAST SEA BREEZE PINNED NEAR COAST
WHILE WEST COAST SEA BREEZE ADVANCES EASTWARD. VISIBLE SATELLITE
IMAGERY SHOWS SEVERAL APPARENT BOUNDARIES DRAPED OVER PORTIONS OF
NE FL WHICH MAY HELP INITIATE CONVECTION. ANTICIPATE GREATEST
COVERAGE WILL BE NE FL EAST OF I-75 TO I-95 CORRIDOR TOWARD AND
JUST AFTER 00Z...AND HAVE LIKELY POPS THEN.

WILL SHOW GRADUAL DECREASE IN POPS DURING THE NIGHT TONIGHT...BUT
WILL KEEP AT LEAST LOW CHANCE POPS MOST OF THE NIGHT IN CORRIDOR
FROM GNV TO JAX. LOW TEMPS WILL BE IN THE MID 70S WELL INLAND...UPR
70S COAST AND ST. JOHNS RIVER.

FOR WED...MAY SEE EARLY START TO CONVECTION AGAIN...THIS TIME IN
OUR SE COUNTIES ASSOCIATED WITH FEATURE ALOFT. MODEL GUIDANCE
ALSO SUGGESTS NOTHING MORE THAN LOW CHANCES FOR PRECIP THROUGH THE
AFTERNOON ACROSS MUCH OF SE GA. WILL GENERALLY GO 20 POPS
WED...BUT WILL SHOW CHANCE POPS SPREADING NORTHWARD OVER OUR SRN
COUNTIES OF SE GA GIVEN POTENTIAL FOR OUTFLOW BOUNDARIES FROM
CONVECTION TO THE SOUTH. HIGH TEMPS A LITTLE UNCERTAIN GIVEN
POTENTIAL FOR EARLY CONVECTIVE START. FOR NOW WENT WITH LOW 90S
COAST...MID 90S INLAND NE FL...MID/UPR 90S INTERIOR SE GA.

.SHORT TERM /THURSDAY THRU FRIDAY)...SURFACE AND LOW LEVEL HIGH
PRESSURE WILL CONTINUE RIDGING WESTWARD FROM THE ATLANTIC OCEAN
WITH A LOW LEVEL SOUTHWESTERLY SYNOPTIC FLOW ACROSS FLORIDA. OVER
GEORGIA AN OLD FRONTAL BOUNDARY WILL EXTEND ACROSS CENTRAL GEORGIA
WITH DIURNAL CONVECTION BREAKING OUT ACROSS MOST OF THE LAND AREAS
OF NORTH FLORIDA AND SOUTHEAST GEORGIA EACH DAY. TEMPERATURES WILL
BE SLIGHTLY ABOVE CLIMATOLOGY EACH DAY WITH TEMPS GENERALLY IN THE
MID 90S EXCEPT IN THE UPPER 90S ACROSS INTERIOR SOUTHEAST GEORGIA.
POPS WILL GENERALLY BE IN THE 30-40 PERCENT CHANCE RANGE WITH
HIGHER POPS NEAR SEA BREEZE CONVERGENCE BOUNDARIES. LOOKS LIKE
LATE AFTERNOON AND EARLY EVENING POPS OF 60-70 PERCENT FROM
GAINESVILLLE EASTWARD TO THE ATLANTIC COAST ESPECIALLY ON FRIDAY
AS THE SEA BREEZE FRONT CONVERGENCE GETS GOING. HEAT INDEX VALUES
SHOULD CONTINUE TO FLIRT WITH THE 104-108 RANGE ACROSS THE
SUWANNEE VALLEY AND INTERIOR SOUTHEAST GEORGIA.

.LONG TERM /SATURDAY THROUGH TUESDAY/...
.WEEKEND...A BROAD UPPER LEVEL TROUGH WILL DIG SOUTHEAST INTO THE
SOUTHEASTERN STATES WITH A SURFACE LOW DEVELOPING OVER THE OHIO
RIVER VALLEY AND MOVING EAST OVER THE WEEKEND. THE TROUGH WILL
ENHANCE LOCAL CONVECTION WITH CHANCE POPS ACROSS THE AREA EACH
AFTERNOON AND EVENING. HIGH TEMPS WILL BE CLOSER TO CLIMATOLOGY WITH
HIGHS IN THE LOWER TO MID 90S.

MONDAY AND TUESDAY...THE UPPER TROUGH ONLY VERY SLOWLY BEGINS TO
LIFT NORTHEAST WITH A CONTINUATION OF CHANCE POPS ACROSS THE AREA.
HIGH TEMPERATURES WILL REMAIN CLOSE TO CLIMATOLOGY THROUGH THE
PERIOD.

&&

.AVIATION...VFR CONDITIONS EXPECTED...WITH LOWER CONDITIONS WITHIN
SCATTERED SHRA/TSRA. GREATEST COVERAGE LOOKS TO BE OVER THE
EASTERN COUNTIES OF NE FL TOWARD 00Z...WHERE ACTIVITY MAY LINGER
THROUGH THE EVENING. POTENTIAL FOR LOCALLY STRONG WINDS WITH
STRONGER STORMS THAT DEVELOP.

&&

.MARINE...SURFACE HIGH PRESSURE RIDGE WILL EXTEND JUST SOUTH OF
THE WATERS THROUGH THE UPCOMING WEEKEND...LEADING TO SOUTH TO
SOUTHWEST WINDS. WILL GO WITH SCEC OFFSHORE COMPONENT TONIGHT
FOR SOUTHERLY SURGE OF 15-20KTS...MAY SEE SIMILAR OCCURRENCE IN
SUBSEQUENT NIGHTS.

RIP CURRENTS: LOW RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  96  76  97 /  40  20  20  30
SSI  79  91  79  90 /  30  20  30  40
JAX  75  95  78  94 /  50  50  30  40
SGJ  76  92  75  88 /  40  50  30  40
GNV  74  94  75  93 /  60  50  30  40
OCF  74  94  74  92 /  60  50  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/SANDRIK/WALSH
Hazardous weather outlook, Jun 23, 3:50 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 AM EDT TUE JUN 23 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-240900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
450 AM EDT TUE JUN 23 2015

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON
INTO THIS EVENING...

...HEAT INDICES AROUND 105 DEGREES AGAIN TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL BECOME SCATTERED TO POSSIBLY NUMEROUS THIS
AFTERNOON AND EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE WITH
GUSTY WINDS AROUND 60 MPH ALONG WITH SMALL HAIL AND FREQUENT
LIGHTNING. SLOWER MOVING STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HEAT INDEX VALUES NEAR 105 DEGREES EACH AFTERNOON THROUGH FRIDAY.

SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
FOR THEIR LOCATIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Special weather statement, Jun 23, 8:47 AM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
947 AM EDT TUE JUN 23 2015

GAZ132-149-231415-
ATKINSON GA-COFFEE GA-
947 AM EDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATKINSON AND
SOUTHEASTERN COFFEE COUNTIES UNTIL 1015 AM EDT...

AT 947 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOUGLAS...MOVING NORTHEAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...NICHOLLS AND WEST GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN JACKSONVILLE.

&&

LAT...LON 3162 8263 3156 8263 3156 8260 3150 8260
      3131 8277 3140 8295 3167 8282 3167 8273
TIME...MOT...LOC 1347Z 210DEG 13KT 3142 8282

SANDRIK
Special weather statement, Jun 23, 12:23 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EDT TUE JUN 23 2015

FLZ021-022-231815-
COLUMBIA FL-SUWANNEE FL-
123 PM EDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA AND
SUWANNEE COUNTIES UNTIL 215 PM EDT...

AT 123 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OBRIEN...OR 7 MILES WEST OF ICHETUCKNEE SPRING...MOVING NORTHEAST AT
20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LIVE OAK...ICHETUCKNEE SPRING...OBRIEN...MCALPIN...LURAVILLE...
BRANFORD...HILDRETH AND GRADY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3036 8302 3000 8262 2993 8281 2991 8284
      2991 8286 2989 8289 2989 8291 2995 8292
      2996 8295 3001 8298 3001 8300 3008 8307
      3009 8311 3011 8312 3011 8316 3009 8318
      3010 8321 3016 8324
TIME...MOT...LOC 1723Z 247DEG 26KT 2999 8290

GUILLET
Special weather statement, Jun 23, 12:43 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EDT TUE JUN 23 2015

FLZ025-125-231830-
INLAND DUVAL FL-COASTAL DUVAL FL-
143 PM EDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUVAL COUNTY UNTIL
230 PM EDT...

AT 143 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANDARIN...MOVING EAST AT 10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...MANDARIN...UNF...ARLINGTON...BAYARD...
BAYMEADOWS...CRAIG FIELD AND NAS JAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3013 8159 3013 8169 3017 8169 3019 8168
      3019 8171 3028 8170 3041 8152 3012 8145
TIME...MOT...LOC 1743Z 253DEG 10KT 3018 8166

GUILLET
Special weather statement, Jun 23, 12:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EDT TUE JUN 23 2015

FLZ035-036-231845-
ALACHUA FL-GILCHRIST FL-
156 PM EDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
GILCHRIST COUNTIES UNTIL 245 PM EDT...

AT 156 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELL...MOVING NORTHEAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...TRENTON...BELL...HIGH SPRINGS...ARCHER...NEWBERRY...
FANNING SPRINGS AND FLETCHER SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2970 8296 2970 8294 2972 8295 2972 8294
      2976 8295 2980 8292 2982 8293 2983 8290
      2985 8289 2967 8239 2950 8255 2954 8256
      2953 8265 2956 8266 2956 8275 2958 8278
      2958 8295 2961 8297
TIME...MOT...LOC 1756Z 206DEG 16KT 2968 8286

GUILLET
Special weather statement, Jun 23, 1:12 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT TUE JUN 23 2015

FLZ021>023-030-231900-
BAKER FL-UNION FL-COLUMBIA FL-SUWANNEE FL-
212 PM EDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA...SOUTHWESTERN
BAKER...NORTHERN UNION AND EAST CENTRAL SUWANNEE COUNTIES UNTIL 300
PM EDT...

AT 211 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE CITY...MOVING EAST AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...COLUMBIA...WELLBORN...PALESTINE COMMUNITY...FIVE
POINTS...SANDERSON...WATERTOWN...LULU...WINFIELD...OLUSTEE...SUWANNEE
VALLEY AND ELLERBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3001 8280 3027 8288 3038 8224 3011 8217
TIME...MOT...LOC 1811Z 257DEG 28KT 3015 8271

WALSH
Special weather statement, Jun 23, 1:22 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT TUE JUN 23 2015

FLZ036-037-231845-
ALACHUA FL-PUTNAM FL-
222 PM EDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND SOUTHERN
ALACHUA COUNTIES UNTIL 245 PM EDT...

AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCHELLE...OR 10 MILES SOUTH OF GAINESVILLE...MOVING EAST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...INTERLACHEN...MELROSE...HAWTHORNE...ARCHER...CROSS
CREEK...MELROSE LANDING...UNIVERSITY OF FLORIDA...GAINESVILLE
AIRPORT...NEWNANS LAKE...ROCHELLE...MICANOPY...GROVE PARK...JOHNSON
AND LOCHLOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2949 8222 2948 8248 2950 8256 2952 8256
      2969 8240 2973 8187 2950 8198 2946 8220
      2947 8220 2946 8221
TIME...MOT...LOC 1821Z 249DEG 7KT 2952 8228

WALSH

The radar

The Moody AFB radar (KVAX), 96 km away, was scanning. The volume nearest the first event began at 18:44 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 2 heavy rain, 2 hail, 1 lightning, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
June 23, 1:45 PM EST
Where
Columbia County, 2.16 mi NNE of Country Club Estates
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.100, -82.610

Roof damage occurred at the 100 block of Southwest Waterfall Glenn. The cost of damage was unknown, but estimated for the event to be included in Storm Data.

Heavy Rain, Marion

When
June 23, 2:30 PM EST to 3:22 PM EST
Where
Marion County, Dunnellon
Reported by
Trained Spotter
Coordinates
29.050, -82.450

About 2 inches of rainfall occurred in less than one hour. Minor street flooding was observed.

Lightning, Marion

When
June 23, 2:30 PM EST
Where
Marion County, 0.92 mi NE of Fairfield
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
29.380, -82.240

Lightning struck a semi tractor which caused a brief fire along Interstate 75 near mile marker 364. The time and location are approximate. The cost of damage was unknown but estimated for the event to be included in Storm Data.

Thunderstorm Wind, Marion

When
June 23, 2:45 PM EST
Where
Marion County, 1.81 mi E of Ocala Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
29.170, -82.190

A tree was blown down on SW 20th Street.

Thunderstorm Wind, Marion

When
June 23, 3:00 PM EST
Where
Marion County, Belleview
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.070, -82.050

Gust over 60 mph were estimated near SE 92nd Avenue and Dogwood Road.

Thunderstorm Wind, Marion

When
June 23, 3:00 PM EST
Where
Marion County, 1.39 mi WSW of Chatmar
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
29.060, -82.470

Trees were blown down near Rolling Hills Apartments and Vogt Springs.

Hail, Marion

When
June 23, 3:08 PM EST
Where
Marion County, Dunnellon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
29.050, -82.450

Penny size hail was reported off of Highway 488.

Thunderstorm Wind, Clay

When
June 23, 3:18 PM EST
Where
Clay County, 1.2 mi W of Mill Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.050, -81.900

A tree was blown down along State Road 21 in Middleburg.

Thunderstorm Wind, Clay

When
June 23, 3:18 PM EST
Where
Clay County, 1.51 mi SSE of Rattlesnake
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.060, -81.820

Several trees were blown down in the Lake Asbury area.

Thunderstorm Wind, Marion

When
June 23, 3:30 PM EST
Where
Marion County, 0.92 mi SW of Chatmar
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.060, -82.460

A tree was blown down in Dunnellon.

Thunderstorm Wind, Clay

When
June 23, 3:50 PM EST
Where
Clay County, 1.83 mi NW of Russell
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.070, -81.770

Power outages with tree limbs down in NE Clay county.

Heavy Rain, Duval

When
June 23, 4:38 PM EST to 5:53 PM EST
Where
Duval County, 2.16 mi SSW of Holly Ford
Reported by
Public
Coordinates
30.390, -81.660

Around 2.19 inches was measured within about 75 minutes.

Hail, Duval

When
June 23, 4:41 PM EST
Where
Duval County, 0.69 mi N of Jacksonville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.360, -81.670

Quarter size hail was reported near Golfair and Interstate 95.

Thunderstorm Wind, Duval

When
June 23, 5:02 PM EST
Where
Duval County, 0.91 mi NW of Jacksonville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.360, -81.680

A tree was blown down on a home on West 21st Street.

Thunderstorm Wind, Duval

When
June 23, 5:05 PM EST
Where
Duval County, 2.16 mi SSW of Holly Ford
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.390, -81.660

A large tree was blown down near Vermillion Street and West 68th Street. The time of damage was estimated by radar.

Thunderstorm Wind, Duval

When
June 23, 5:10 PM EST
Where
Duval County, 1.38 mi ENE of Jacksonville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.360, -81.650

Part of a roof of a gas station near West 21st Street and Liberty Street. The time of damage was estimated by radar.

Flood, Duval

When
June 23, 5:20 PM EST to 5:40 PM EST
Where
Duval County, 1.83 mi NE of Jacksonville to 0.91 mi NNE of Jacksonville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.370, -81.650

Over a foot and half of water was over the roads with up to one foot of water in several homes. There was about 2 feet of water over portions of Golfair Blvd, and vehicles were stuck at Pearl Street and 44th Street due to flooding. The cost of damage was unknown, but estimated for the event to be included in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583784, 583781, 583783, 583790, 583785, 583791, 583779, 583788, 583789, 583786, 583794, 583782, 583780, 583787, 583792, 583793, 583777.